Hail, Coosa
- When
- July 31, 5:30 PM CST
- Where
- Coosa County, Weogufka
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.017, -86.317
Quarter size hail was reported in Weogufka.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 31, 2:15 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 315 PM CDT WED JUL 31 2002 SHEAR AXIS ACROSS THE EXTREME NORTHERN SECTIONS WILL MOVE SLOWLY SOUTHWARD OVERNIGHT AND REACH THE CENTRAL SECTIONS ON THURSDAY. THIS AXIS THEN MOVES INTO THE SOUTHERN SECTIONS OF THE AREA ON THURSDAY AND GRADUALLY DISSIPATES. SURFACE LOW IS FORECAST TO DEVELOP ACROSS PORTIONS OF GEORGIA...THEN WORK WEST ACROSS THE SOUTHERN SECTIONS ON FRIDAY INTO SATURDAY. FOR MUCH OF THE WEEKEND THE AREA WILL REMAIN IN MAINLY AN EASTERLY FLOW. MODELS CONTINUE TO HAVE A HARD TIME WITH PLACEMENT OF BEST MOISTURE AND TIMING REMAINS A PROBLEM. FOR OVERNIGHT...WILL KEEPS POPS MAINLY IN THE SCATTERED CATEGORY BUT BASE FORECAST ON LATEST RADAR LOOPS. ON THURSDAY...HIGHER POPS WILL BE ACROSS THE SOUTHERN SECTIONS NEAR THE SHEAR AXIS AND WILL TAPER OFF POPS AS YOU GO NORTHWARD. SOME SLIGHTLY DRIER AIR MOVES INTO THE NORTHERN SECTIONS FRIDAY/FRIDAY NIGHT AND SLIGHT CHANCE POPS LOOK GOOD HERE... WITH SCATTERED POPS REMAINING ACROSS THE SOUTH. FOR THE WEEKEND...ENOUGH DRY AIR SPREADING INTO THE AREA FROM THE NORTH TO LEAVE OUT POPS IN THE TN VLY...WITH ONLY SMALL POPS CENTRAL AND SCATTERED POPS SOUTH. LOOKING INTO EARLY NEXT WEEK...AREA REMAINS UNDER AN EAST/SOUTHEAST FLOW AT THE SURFACE AND WILL CONTINUE WITH ONLY SMALL POPS EACH DAY. HSV 71/90/71/92/71 5312 BHM 71/90/71/91/71 5422 MGM 72/90/72/90/71 3534 .BHM...NONE.
ALZ001>050-312030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED JUL 31 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL LOW...COMBINED WITH A MOIST AND UNSTABLE AIR MASS AT THE SURFACE...WILL HELP SHOWERS AND THUNDERSTORMS FORM ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. THE STORMS SHOULD REACH THEIR PEAK COVERAGE AND INTENSITY BETWEEN 2 AND 7 PM. WHILE ANY INDIVIDUAL STORM MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE HAIL OR GUSTY WINDS...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED. THE PRIMARY THREAT FROM THE THUNDERSTORMS TODAY WILL BE FREQUENT LIGHTNING STRIKES...AND BRIEF PERIODS OF HEAVY RAIN. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...3 BIRMINGHAM...3 MONTGOMERY...3
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT WED JUL 31 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM SKYLINE AL 0.75 IN HAIL
07/31/02 JACKSON REPORTED BY JACKSON
COUNTY EMA. DIME SIZED
HAIL IN SKYLINE. ALSO
REPORTED ONE TREE DOWN IN
SKYLINE.The Birmingham radar (KBMX), 46 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported in Weogufka.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306620.